MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-40E
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 11/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Review of the product history records indicates that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.The following devices were also listed in this report: trident 0 deg insert 40mm; cat#623-00-40e; lot#3v1jk5.Delta un.Fem hd 40mm r40 16/18; cat#6519-1-040; lot#54057205.Uni adaptor sleeve c taper ti; cat#19-0005t; lot#42142604.Secur-fit arc/ha collar stem#9; cat#s-2337-hf09; lot#k31mjd.Trident psl ha cluster 52mm; cat#542-11-52e; lot#jd5mld.6.5 cancellous bone screw 25mm; cat#2030-6525-1; lot#530med.6.5 cancellous bone screw 25mm; cat#2030-6525-1; lot#wtpmed.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Update per medical review: on an (b)(6) 2016 office visit the patient was noted to be ambulating with pain and was to return in six months.
 
Additional Manufacturer Narrative
An event regarding pain involving a trident liner was reported.The event was confirmed.Method & results: -product evaluation and results: visual, dimensional, functional inspection, and material analysis were not performed as the item was not returned.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: on an november 16, 2016 office visit the patient was noted to be ambulating with pain and was to return in six months.¿ ¿delay of more than a month from a radiographic diagnosis of fractured ceramic liner to revision surgery resulted in marked fragmentation of the ceramic liner and dispersal of multiple small fragments (reported under another pi), making it difficult to completely remove all the particles.Revising to a metallic head allowed for the retained ceramic fragments to erode the cobalt-chrome surface elevating the blood ion level to potentially toxic levels (reported under another pi).Subsequent debridement and change to a ceramic/poly bearing resulted in the decreased blood ion levels.No adequate documentation of the "fall" that apparently resulted in the liner fracture is available for review.Examination of the explanted components and review of the surgical pathology slides would be helpful in evaluating this case.¿ -product history review: there have been no other events for this lot.-complaint history review: review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Conclusions: the event for pain was confirmed but the root cause could not be determined.A review of the provided records by a clinical consultant indicated that through november 16, 2016 office note was the last office not provided for review.No further investigation for this event is possible at this time as no devices and/or insufficient information was received by stryker orthopaedics.If devices and/or additional information become available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 0 DEG INSERT 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7890624
Report Number0002249697-2018-02972
Device Sequence Number19291950
Product Code LPH
UDI-Device Identifier07613327025323
UDI-Public07613327025323
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K062419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number623-00-40E
Device Lot Number3V1JK5
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient Weight154